I have been on Topamax for menstrual migraine for 18 months and it has literally saved my life. My bi-monthly migraines are now minor headaches and I tolerate the drug beautifully. My dosage is 2 x 50mg daily. My problem relates to urinary urge that does not seem to relate to anything. I have had clear urine tests. Two ultrasounds and a CT scan turned up nothing. I do not have any infections. Have you heard of people with this problem whilst taking Topamax? It is listed as a rare side effect, but weight loss is also a rare side effect and this also happened to me and I was already slim.
Thanks in advance, Linda.
As you noted, this can be a side effect of topiramate (Topamax) Yes, we have had patients who experienced this. For some, it was somewhat mild and dissipated after they had take topiramate for a time. For others, it was more problematic and did not dissipate. For those patients, we changed to a different prophylactic medication.
John Claude Krusz and Teri Robert
If you need help finding a Migraine and headache specialist,
visit our listing of Patient Recommended Specialists.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Published On: January 24, 2012